MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 20GX2.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 20GX2.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386864
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 20gx2.00in straight bc catheter kink/bent it was reported by customer that ivs are too soft and twisting in pts vein.See attached report.Verbatim: complaint received via email(s) attached.Ivs are too soft and twisting in pts vein.See attached report.
 
Event or Problem Description
Material #: 386864; batch#: 3361269.It was reported by customer that ivs are too soft and twisting in pts vein.See attached report.Verbatim: complaint received via email(s) attached.Ivs are too soft and twisting in pts vein.See attached report.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.On the returned used actual sample, observed catheter tubing slightly bent, no damage or uneven surface on tubing.The bent catheter tubing was most likely due to product application, as the sample was used.It was unlikely that the bent tubing was caused by assembly process, as it would cause cannula pierced through tubing if it occurred during assembly process.As the sample was used, actual root cause could not be determined.The nonconformance could have occurred out of the manufacturing facility during product application.As current control, there is an outgoing and in-process visual inspection to check for catheter tubing damage.

Brand Name
BD US CATHENA 20GX2.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19498446
Report Number2243072-2024-00688
Device Sequence Number17807671
Product Code FOZ
UDI-Device Identifier00382903868643
UDI-Public(01)00382903868643
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386864
Device Lot Number3361269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown